Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Having irregular bowel movements and headache. Using cremaffin. Any advice?

User rating for this question
Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions
Question
Hello,

I am suffering from constant improper bowel movements. Constipation and gases are formed in the stomach leading to quite severe headaches. The frequency is almost once a week. I drink lots of water and engage in physical exercise such as running or yoga. I am using Cremaffin which is helping the bowel movement but I feel weak after that. So doing yoga the next morning becomes very exhausting. Please advise me on this.
Posted Sun, 24 Mar 2013 in Digestion and Bowels
 
 
Answered by Dr. Shoaib Khan 24 minutes later
Hello and welcome to XXXXXXX

Thank you for writing to us.

Constipation can be frustrating, I understand. As you are already involved in good physical exercise and consume plenty of water, let me suggest a few more remedies to help rid you of constipation. They are:
-A high-fiber diet: 25-40 gms of fiber every day (beans, vegetables, whole grains, fruits, etc.)
-Set aside sufficient amount of time each day for a bowel movement. Do not strain, and keep a regular/fixed schedule, dedicated to visit the toilet at a particular time everyday
-Stool softeners (eg. Surfak, colase, etc.)
-Lubricants (mineral oil)
-Stimulants (eg. Dulcolax)

Constipation always has an underlying cause. Targeting the cause helps much more than just treating the symptom. Please visit a doctor (gastroenterologist) for the same.

To increase your energy levels you could try energy drinks, but do avoid multivitamins as the calcium and iron found in multivitamins can further aggravate constipation.

In my opinion it is also best to avoid Cremaffin as laxatives make the individual dependent on them, and thus result in individuals not being able to pass a bowel movement without them in the future. They also put extra strain on the gut, which results in exhaustion (which you experience).

I hope this information helps. Do write back to me for any further clarifications. I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Having irregular bowel movements and headache. Using cremaffin. Any advice? 1 hour later
Is it advisable to use herbal laxatives such as Triphala Chur on a day-to-day basis?

Is having headaches due to constipation normal?
 
 
Answered by Dr. Shoaib Khan 13 minutes later
Hello once again ma'am.

Let me help you by answering your queries. Yes, herbal laxatives are preferred over the allopathic preparations. But, use of all laxatives is advised only during an acute phase and then only when really required, not on a daily-basis.

Headaches associated with constipation: are only seen when an individual puts an excessive amount of strain while trying to pass a bowel movement. This is advised against, as the increase in pressure can lead to serious complications. But, otherwise headaches are not associated with an individual suffering from constipation on a 24-hour basis.

I hope this information helps ma'am. Do write back to me for any further clarifications. I would be glad to help.

Best wishes.
Above answer was peer-reviewed by
 
Follow-up: Having irregular bowel movements and headache. Using cremaffin. Any advice? 32 minutes later
My constipation is followed by gas formation in the stomach. Constant release through farting. This can be so problematic for me. I understand that gas formation and constipation are different problems.

I travel constantly and after every travel, I face this.

Thank you for being patient and answering my queries.


 
 
Answered by Dr. Shoaib Khan 9 minutes later
I completely understand ma'am. I am here only to answer your queries, no matter how many or how simple/complicated.

Ma'am, travelling itself is associated with gas problems in almost every individual due to long duration's of being seated [low/absent physical activity reduces speed of digestion, stagnant food in the gastrointestinal tract (GIT) produces gas] and also meals being served at a time not accustomed to our body (GIT). This itself results in gas problems (flatulence/farts).

Every travel should include plenty of fluids, avoid carbonated drinks. This keeps the stomach full at all times, small portions of food at regular intervals (food that does not cause gas/irritate the stomach), will also greatly help.

Remedies for gas trouble/flatulence:
-Antacids (neutralize stomach acid; eg. aluminium or magnesium hydroxide solutions)
-Proton pump inhibitors (reduce acid production in the stomach; acid that causes the production of gas. Drugs: omeprazole, esomeprazole, etc.)
-H2 blockers (reduce acid production; eg. ranitidine, famotidine, etc.)

I hope this information helps ma'am. Please do not hesitate to write back to me for any further assistance. I would gladly help you.

Best wishes.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor